Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

On medication after second brain stroke. Noticed saliva is thickened. What could be the cause?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 2002
Answered : 173 Questions
my father in law has suffered second brain stroke 3 months back..and is on ryles tube. he is on the following medicines..since...acitrom 2 mg, ecosprin 75, levepil 250 in the morning and 500 night, cetalopram antidepressant, rosavostatin 10 mg...the problem is that his saliva is looks like fungal infection but is not...that thick and like glue..could any of the medicines above cause this problem?
Posted Sat, 24 Nov 2012 in Stroke
Answered by Dr. Vineet Saggar 3 hours later
Thanks for sharing your concern with us.
Antidepressants can cause this problem of Dry mouth and thick saliva. Also, this may be a result of mouth breathing in few unconscious patients. Steam inhalation and good mouth care with mouth wash can help your father in law overcome this problem.
Hope that helps
Let me know if you need any more information.
Dr. Vineet Saggar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor